How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28082
Experience:  25 years of experience in surgery and internal medicine.
Type Your Dog Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

My 8 year old Pom a poo started scratchjing on June 17th of

Customer Question

My 8 year old Pom a poo started scratchjing on June 17th of this year she has been to the vet tryed all kinds of stuff it has gotten worse miss hair a rash white scabs biting feet scratching sides hair gone from around eyes & ears. Licks feet doesn't like to be touched now. Help
JA: I'm sorry to hear that. Using the wrong medication for fleas can be dangerous. You should definitely talk to the Veterinarian. What is the dog's name?
Customer: Griffin
JA: Is there anything else the Veterinarian should be aware of about Griffin?
Customer: We r now using royal canon ultamino dry food and she takes a half pill a day of Appquel tried steroid pills and ear drops. Make had a reaction to the ear drops and her shots this time
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Loretta replied 1 month ago.

Welcome to Justanswer. I am Dr. Loretta, a licensed veterinarian, and would like to assist you. I will respond quickly after reviewing your question.

Expert:  Dr. Loretta replied 1 month ago.

Good Afternoon and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.

I am so sorry to hear about your sweet griffin's condition. I know this is very uncomfortable for your gal. Since she has not responded to the steroids or Apoquel, that means that this may not be due to an allergic reaction and other tests would have to be performed such as a skin biopsy looking for mites or parasites that can cause this type of pruritis and hair loss especially in Poms. I wish I could tell you other things to try but since all medications have failed, your vet needs to continue to do testing such as a thyroid panel since a low thyroid can cause such skin irritation.

For now, start Griffin on a Hypoallergenic diet in case this is a food allergy and ask your vet about these tests that I would recommend.

Does that make sense to you?

Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.
Sincerely, ***** *****

Related Dog Veterinary Questions